Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Acute Thrombocytopaenia AIDS-defining?
Jan 31, 2011

Is Acute Thrombocytopaenia AIDS-defining? I was hospitalized after being positive for about 1 year due to low platelets with symptoms; after bone marrow ruled out whatever it rules out,decision that lo p's were due to virus and I had to go on meds. Now I don't have that anymore . . . but does that mean if I were to stop meds I'd react the same and "bleed through" someplace

Response from Dr. McGowan

Having low platelets is a common side effect from having HIV infection. This can occur at any stage of the infection...early or later on. The virus can cause low platelets due to effects on the bone marrow (where the platelets are made) and can cause antibodies to be developed that destroy platelets. Treating the HIV can help restore the balance of platelets. Yes, there is a significant chance that if you stopped your HIV meds and let the virus grow that your platelets would drop again.

Joe



Previous
Test results at 9 weeks
Next
hiv symptoms after 10 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement